Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Severe pain after having an injectection to reduce nodule

2kelly2kelly Posts: 2
Hi, I had a steroid injection in a nodule in my hand (it is at the base of my middle finger) yesterday. The doctor said the only pain I would feel would be when he put the needle in but today I am in severe pain from the tip of my finger all the way down to the nodule and no matter how hard I try I cannot straighten the finger at all, it just wants to stay curled.

Is this normal or have I had a bad reaction to it?

Kelly

Comments

  • helpline_teamhelpline_team Posts: 2,067
    edited 30. Nov -1, 00:00
    Dear Kelly,

    I’m sorry to read of the pain you’re experiencing following your steroid injection.

    It is possible that you’re experiencing a reaction to the injection – occasionally, people can have a flare up of pain within 24 hours of a local steroid injection. This would usually settle down within a couple of days. However, to be sure of the reason for your pain and the best way to manage it, you would need to seek medical advice. I hope you have a contact number for the doctor who administered the injection. If not, then your GP would be the best person to contact in the first instance. Out of hours, NHS 111 can give medical advice.

    I hope your concerns are resolved, and you start to feel better, very soon. If you would like talk anything over either now or in the future, you are very welcome to call the Arthritis Care freephone helpline (0808 800 4050).

    With best wishes,

    Rachael, Helplines Worker
Sign In or Register to comment.